Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


itchiness
Apr 28, 2013

Hi

I was wondering if you could shed some light on what is going on with me. I've been on Atripla for about a year or so now and my viral load is undetectable and CD4 above 600. Anyway, a couple months ago a parasite was found in my stool and I started antibiotics for it, one was metronidazole (can't recall the other). I started getting an itchy anus. Stopped the medication as turned out it was a parasite that didn't need treatment. Anyhow, saw my doctor, internal hemorrhoids were found, started using anusol and hydrocortisone cream, didn't work. Tried canesten cream and was relieved. Went back to the doctor and fluconazole was prescribed and seemed to work. Now am itchy in the groin area, lower legs and anus. Not as bad as before and happening intermittently. Could this be due to Atripla? (also been on champix for 2 months and quit smoking)

Response from Dr. Henry

Seems unlikely to be due directly to the Atripla which you were on for 1 year without a problem. Taking antibiotics disturbs the standard gut flore so some patients get irritation from other germs that appear in that setting. Chantix can also cause a skin/hypersensitivity reaction. I would suggest seeing a dermatologist to try to pin down what is the likely diagnosis so a targeted management approach can be formulated.KH



Previous
Zinc y prueba de VIH
Next
Testosterone pellets, exercise and HIV at 65

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement